Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 82, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 26, 2001, 6:50 AM CDT for Holt County, Nebraska. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 26, 2001, 6:50 AM CDT (11:50 UTC)
- Expired
- Jun 26, 2001, 7:30 AM CDT
- In force
- 40 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Holt County, NE
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 11.8 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 489 J/kg
- Mixed-layer CIN
- -291 J/kg
- Mixed-layer LCL
- 2010 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 261150 SVRLBF NEC089-261230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 650 AM CDT TUE JUN 26 2001 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN HOLT COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 730 AM CDT * AT 646 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES SOUTH OF EWING...OR ABOUT 17 MILES NORTHWEST OF ELGIN...MOVING NORTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE... 7 MILES SOUTHWEST OF EWING AROUND 730 AM CDT THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL WHICH MAY CAUSE SERIOUS INJURY AND SEVERE DAMAGE TO PROPERTY. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4209 9854 4210 9832 4233 9831 4232 9861
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:36 AM CDT, 4 hours 14 minutes earlier.
Area forecast discussion, Jun 26, 2:36 AM CDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
236 AM CDT TUE JUN 26 2001
THE CHANCES OF PRECIPITATION AND TEMPERATURES ARE THE MAIN FORECAST
CHALLENGES THROUGH WEDNESDAY...
...06Z SYNOPSIS...
ONGOING CONVECTION IN SOUTHWEST NEBRASKA HAS DRIFTED WEST AND
NORTHWEST AS RED WILLOW PROFILER WINDS ARE EAST AND SOUTHEAST IN THE
MID LEVELS. LOW LEVEL H85 JET OF 50 KTS IS SUSTAINING CONVECTION
WITH SEVERAL BOUNDARIES EVIDENT. VERY LITTLE FOCUS FOR CONVECTION SO
FAR ALONG THE SURFACE BOUNDARY GENERALLY RUNNING FROM PIR SD TO SNY
NEBR. WATER VAPOR IMAGERY INDICATES A WELL DEVELOPED WAVE IN
SOUTHERN CALIFORNIA. ACCORDING TO THE ETA/AVN OUTPUT...THIS FEATURE
WILL MOVE INTO THE CENTRAL AND SOUTHERN ROCKIES BY WEDNESDAY EVENING
AND INTO THE CENTRAL PLAINS ON THU INTO THU NIGHT. THIS COULD BE
MORE OF A PLAYER THAN THE MODELS CURRENTLY INDICATED AND WILL NEED
TO BE MONITORED.
...MODELS...
THE ETA HAS PERFORMED BETTER THAN THE AVN AND NGM REGARDING
POSITIONING OF QPFS TONIGHT. THE AVN HOWEVER IS GENERATING QPFS IN
NORTHERN KS INTO SOUTHERN NEBRASKA WHICH LOOKS BETTER WITH ONGOING
CONVECTION MOST CONCENTRATED IN SOUTHWEST NEBRASKA. THE NGM
DISREGARDED AS ITS TOO BULLISH OVER AREAS OF SOUTHERN SD AND
NORTHERN NEBRASKA. WILL USE AND ETA AVN BLEND.
TODAY...FOCUS FOR THUNDERSTORMS WILL RESIDE ALONG THE SURFACE AND
H85 FRONT. THE ETA SHOWS THE SURFACE WARM FRONT ACROSS CENTRAL
NEBRASKA WITH THE 850 FRONT JUST TO THE NORTH OVER NORTH CENTRAL
NEBRASKA. STRONG SURFACE HEATING FROM KS INTO SOUTHERN NEBRASKA
SHOULD SUFFICIENTLY DESTABILIZE THE ATMOS AS WM AIR IS LIFTED NORTH
OF THE FRONT. SUFFICIENT SHEAR ACROSS THE NORTH CENTRAL FOR
SUPERCELLS AND LG HAIL. DEWPOINTS TO REACH THE MID 60S OVER NORTH
CENTRAL. ONGOING CONVECTION OVER MAINLY THE SOUTHWEST SHOULD SUBSIDE
BY MID MORNING AS H85 JET WEAKENS. BY AFTERNOON THE BEST POPS TO BE
ACROSS THE NORTH AND WILL LEAVE OUT POPS FAR SOUTHWESTERN COUNTIES.
WILL GO SLIGHTLY ABOVE THE WARMER FCC GUIDANCE IN THE SOUTHWEST WITH
MID 90S POSSIBLE FAR SOUTHWEST TO MID 80S NORTHCENTRAL WHERE NE
WINDS...HIGHER DWPTS AND MORE CLOUDINESS TO RESIDE.
TONIGHT...EVENING CONVECTION CONTINUES IN THE NORTH CENTRAL BUT WILL
DIMINISH AS H85 FRONTOGENESIS DROPS SOUTH AND WEAKENS AND SURFACE
WARM FRONT LIFTS NORTH INTO SOUTH DAKOTA. A 20 POP NEEDED FOR
EVENING IN THE SOUTHWEST AS H85 FRONTOGENESIS MOVES SOUTHWARD BUT
WEAKENS BY LATE EVENING.
WEDNESDAY...VERY WARM TEMPERATURES TO RETURN TO ALL OF CWFA AS WARM
FROM LIFTS NORTH INTO NORTH DAKOTA AND SURFACE TROUGH REMAINS ALONG
THE WESTERN HIGH PLAINS. WILL GO A CATEGORY OR TWO ABOVE GUIDANCE.
MOSTLY SUNNY AND DRY AS UPPER RIDGE BUILDS BACK TO THE WEST. CUTTOFF
LOW OVER SRN MO REMAINS WELL AWAY FROM AREA.
WEDNESDAY NIGHT...WHILE SURFACE TROUGH REMAINS OVER WESTERN NEBRASKA
THE WAVE CURRENTLY OVER SRN CA EJECTS AND ARRIVES OVER THE ROCKIES
WEDNESDAY NIGHT. STRONG DAYTIME HEATING SHOULD DEVELOP ISOLATED TSAR
TO OUR WEST BY LATE AFT AND MOVE AND DEVELOP EASTWARD. WITH TIMING
OF VORT MAX STILL UNCERTAIN WILL LIMIT TSRA CHANCES TO THE WESTERN
COUNTIES AND LEAVE THE EAST DRY.
IN THE EXTENDED...WILL CHECK THE LATEST MRF CONCERNING UPPER RIDGE
TRENDS AND ITS EFFECTS ON TEMPS AND PRECIP.
.LBF...NONE.
ROBERGIn the hours before
Special weather statement, Jun 26, 5:32 AM CDT, 1 hour 18 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-261630- SEVERE WEATHER OUTLOOK FOR WESTERN AND NORTH CENTRAL NEBRASKA NATIONAL WEATHER SERVICE NORTH PLATTE NE 532 AM CDT TUE JUN 26 2001 ...STORM SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT... THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON NORTH OF A LINE FROM MASON CITY...TO ANSELMO...TO ANTIOCH...WHILE TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THROUGHOUT WESTERN AND NORTH CENTRAL NEBRASKA. THE GREATEST THREAT OF SEVERE THUNDERSTORMS WILL EXIST ALONG AND TO THE NORTH OF A LINE FROM ERICSON TO ANTIOCH. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREAT. A FRONT WILL REMAIN NEARLY STATIONARY ACROSS NORTHERN NEBRASKA THIS AFTERNOON INTO TONIGHT. A VERY WARM...MOIST AND UNSTABLE ENVIRONMENT WILL EXIST OVER SOUTHERN NEBRASKA INTO THE SOUTHERN PLAINS. STEADY SOUTHERLY WINDS OVER THIS AREA WILL CONTINUOUSLY FORCE THE UNSTABLE AIR OVER THE FRONT TODAY WITH INCREASED POTENTIAL FOR THUNDERSTORM DEVELOPMENT ALONG AND NORTH OF THE FRONT. ANY THUNDERSTORMS THAT DO DEVELOP COULD RAPIDLY REACH SEVERE LEVELS. THE THUNDERSTORMS WILL ALSO EXHIBIT VERY LITTLE MOVEMENT AND HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL. DJB
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:11 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 64 min |
| Jun 25, 8:13 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 62 min |
| Jun 25, 8:49 PM CDT | Severe Thunderstorm Warning | LBF | Perkins | 56 min |
| Jun 25, 9:09 PM CDT | Severe Thunderstorm Warning | LBF | Keith | 66 min |
| Jun 25, 10:05 PM CDT | Severe Thunderstorm Warning | LBF | Perkins | 55 min |
| Jun 25, 10:15 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 60 min |
| Jun 26, 3:35 PM CDT | Severe Thunderstorm Warning | LBF | Grant | 25 min |
| Jun 26, 4:01 PM CDT | Severe Thunderstorm Warning | LBF | Grant | 29 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.